Tornado, Adams
- When
- August 6, 5:10 PM MST
- Where
- Adams County, 0.87 mi NE of Bennett
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 39.760, -104.420
A weak tornado touched down briefly, no damage was observed.
A brief landspout formed near Bennett.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A brief landspout formed near Bennett.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 6, 2:36 PM MST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 336 PM MDT WED AUG 6 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 335 PM MDT WED AUG 6 2014 ISOLATED THUNDERSTORMS ARE BEGINNING TO FORM AND MOVE EAST THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE A QUARTER TO A THIRD OF AN INCH DRIER THAN THIS TIME YESTERDAY. THIS COUPLED WITH FASTER MOVING STORMS WILL LESSEN THE HEAVY RAIN AND POTENTIAL FLOOD ISSUES TODAY. AN UPPER RIDGE IS MOVING OVERHEAD WITH WARMING TEMPERATURES ALOFT...BUT ENOUGH MOISTURE IS UNDERNEATH IT TO KEEP THIS CONVECTIVE ACTIVITY ISOLATED TO SCATTERED LEVELS THIS AFTERNOON AND INTO THE EVENING. BRIEF MODERATE RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE MAIN IMPACTS FROM STORMS THIS CONVECTION. HI RES MODELS CONTINUE TO SHOW WEAK CONVECTION THROUGH THE EVENING AND PAST MIDNIGHT...MAINLY OVER THE SOUTHERN FOOTHILLS...PARK COUNTY AND PALMER DIVIDE. WITH A SLIGHT PUSH OVERNIGHT FROM THE HIGH SURFACE PRESSURE OVER THE NORTHERN GREAT PLAINS AND SOME RESIDUAL MOISTURE...THIS MAY STILL BE ABLE TO OCCUR. LEFT IN SOME VERY LOW CHANCES OF PRECIPITATION PAST MIDNIGHT FOR THIS. WILL LIKELY SEE SOME AREAS OF LOW CLOUDS OR FOG AGAIN OVER THE FAR NORTHEAST CORNER...MAINLY SEDGWICK AND PHILLIPS COUNTIES. FLOW ALOFT WILL BECOME SOUTHWESTERLY OVERNIGHT AS A SHORTWAVE TROUGH OVER THE GREAT BASIN LIFTS AND MOVES OVER WYOMING. THE ENERGY FROM THIS ALONG WITH ADDITIONAL MOISTURE THATS ADVECTING IN FROM THE SOUTH WILL LEAD TO MORE COVERAGE OF THUNDERSTORMS TOMORROW. MODELS ARE POINTING TO THE LATE AFTERNOON FOR THE DISTURBANCE TO COMBINE WITH A RIDGE OF THETA-E OVER THE NORTHEASTERN PLAINS FOR A GOOD CHANCE FOR RAIN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 335 PM MDT WED AUG 6 2014 SOME STORMS POSSIBLE ACROSS THE AREA THURSDAY EVENING...MAINLY OVER THE FAR EASTERN PLAINS IN AREA OF WEAK MID LEVEL ASCENT. AIRMASS FAIRLY MOIST WITH PRECIPITABLE WATER VALUES AROUND AN INCH ACROSS THE PLAINS...SO SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN. BUT STORM MOTION SHOULD LIMIT ANY FLASH FLOOD THREAT. BY MIDNIGHT...MODELS STILL SHOWING STORMS OVER THE FAR EASTERN PLAINS TO CONSOLIDATE INTO A MESOSCALE CONVECTIVE SYSTEM WHICH HEADS INTO. KANSAS OVERNIGHT. MOST OF THE STORMS ACROSS THE AREA TO END AROUND MIDNIGHT...WITH SOME STORMS LINGERING OVER THE FAR EASTERN PLAINS OVERNIGHT. LATEST BOUNDARY LAYER WIND AND RH PROGS SUGGESTING SOME SORT OF OUTFLOW FROM THIS COMPLEX MOVING WEST ACROSS THE PLAINS. THUS THERE MAY BE SOME STRATUS AROUND TOWARDS MORNING. ON FRIDAY...SOME STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING. OTHERWISE AN UPPER TROUGH EXPECTED TO MOVE ACROSS WYOMING WHICH FLATTENS THE RIDGE OVER COLORADO. COMBINATION OF A FAIRLY MOIST AIRMASS AND WEAK MID LEVEL ASCENT ENOUGH TO GENERATE SOME STORMS BY THE AFTERNOON. ONLY CONCERN IS THAT AIRMASS ACROSS PLAINS MIGHT END UP BEING TOO STABLE FOR ANY CONVECTION. DID LOWER THE POPS SLIGHTLY TO TAKE THIS INTO ACCOUNT. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN ACROSS THE PLAINS. STORM CHANCES TO DECREASE DURING THE EVENING AS ASCENT MOVES INTO KANSAS AND SHOULD END AROUND MIDNIGHT WITH GRADUALLY CLEARING SKIES. AIRMASS SLIGHTLY COOLER WITH TEMPERATURES A BIT BELOW AVERAGE. FOR SATURDAY... POTENTIAL FOR SOME STRATUS ACROSS THE FAR NORTHEAST PLAINS DURING THE MORNING. MODELS ARE HINTING AT A DENVER CYCLONE DEVELOPING WHICH COULD DRAW THE STRATUS CLOSER TO THE FOOTHILLS. OTHERWISE...WEST SOUTHWEST FLOW ALOFT TO DRAW SOME MONSOONAL MOISTURE INTO COLORADO. THERE ARE HINTS OF A MID LEVEL SHORTWAVE CLIPPING THE NORTHEAST CORNER DURING THE AFTERNOON. COMBINATION OF MOISTURE AND INSTABILITY TO PRODUCE SOME STORMS ACROSS THE AREA DURING THE AFTERNOON AND EVENING. BEST CHANCE FOR STORMS LOOKS TO BE ACROSS THE FAR NORTHEAST PLAINS WHERE THERE IS SOME MID LEVEL ASCENT. AGAIN STORMS COULD PRODUCE BRIEF HEAVY RAIN ACROSS THE PLAINS. ON SUNDAY...WEST SOUTHWEST FLOW ALOFT ACROSS COLORADO WHICH SHOULD KEEP THE MONSOONAL FLOW OVER THE AREA. MODELS STILL SHOWING THE BEST CHANCE FOR STORMS OVER THE MOUNTAINS...WILL KEEP THE HIGHER POPS THERE. TEMPERATURES BOTH SATURDAY AND SUNDAY TO BE SLIGHTLY BELOW AVERAGE. FOR THE LATER DAYS...MONDAY THROUGH WEDNESDAY. BOTH ECMWF AND GFS SHOW THE FLOW BECOMING MORE SOUTHWEST WHICH COULD BRING MORE MONSOONAL MOISTURE INTO COLORADO. BEST CHANCE FOR STORMS TO BE ACROSS THE MOUNTAINS. BY WEDNESDAY...MODELS SHOW AN UPPER TROUGH MOVING ACROSS WYOMING AND MONTANA. FLOW ALOFT TO BECOME NORTHWEST...WHICH SHOULD SHUNT MOST OF THE MOISTURE SOUTH OF THE AREA. THUS SHOULD SEE A DECREASE IN THUNDERSTORM CHANCES. TEMPERATURES TO REMAIN SLIGHTLY BELOW AVERAGE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 335 PM MDT WED AUG 6 2014 VFR THROUGH TOMORROW. SCATTERED AFTERNOON THUNDERSTORMS TO THE NORTH OF THE AREA AIRPORTS...WITH LITTLE IMPACT EXPECTED EXCEPT BETWEEN 22Z - 01Z WITH POSSIBLE GUSTY OUTFLOW WINDS. AN AREA OF STORMS CURRENTLY OVER GRAND AND SUMMIT COUNTIES MAY HOLD TOGETHER FOR A CHANCE TO AFFECT THE AIRPORTS IN THE SAME TIME FRAME FOR A CHANCE OF RAIN AND PATCHY BKN CEILINGS OF 8000FT. VERY LIGHT SURFACE WINDS SHOULD TRANSITION TO THE NORTHEAST WINDS LATER THIS AFTERNOON AS THE BOUNDARY IS JUST EAST OF KDEN. THESE WINDS SHOULD THEN TRANSITION THROUGH THE SOUTHEAST TO DRAINAGE TONIGHT. SLIGHT CHANCE FOR SOME LIGHT SHOWERS AFTER 12Z OVER SOUTHERN FOOTHILLS...WOULD LIKELY ONLY IMPACT KAPA. OTHERWISE...MORE STORM COVERAGE EXPECTED TOMORROW...WILL LIKELY IMPACT ALL AREA AIRPORTS IN THE LATE AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM...D-L AVIATION...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1022 AM MDT WED AUG 6 2014 COZ030>051-071630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1022 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...WITH ONLY ISOLATED STORMS ON THE PLAINS. MOST OF THE STORMS WILL ONLY PRODUCE LIGHT RAIN AND GUSTY WINDS...THOUGH A FEW STORMS OVER THE NORTHERN PLAINS COULD PRODUCE LOCALIZED HEAVY RAINFALL. SLIGHTLY DRIER AND WARMER AIR WILL LIMIT THE THUNDERSTORM ACTIVITY TODAY...AND NO SEVERE STRENGTH STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF UPPER LEVEL WEATHER DISTURBANCES WITHIN A FAIRLY MOIST WEST-SOUTHWEST FLOW ALOFT WILL PASS OVER NORTHEAST COLORADO DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY...FRIDAY AND POSSIBLY SATURDAY. THESE DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA EACH DAY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE NORTHEAST CORNER OF THE STATE THURSDAY AND FRIDAY. MOISTURE MAY BECOME MORE WIDESPREAD ON SUNDAY AND MONDAY...WHICH COULD INCREASE THE CHANCE FOR LATE DAY STORMS ACROSS MOST OF THE FORECAST AREA. TEMPERATURES DURING THE PERIOD WILL GENERALLY REMAIN NEAR TO SLIGHTLY BELOW AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 11 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 tornado. Local standard time, as filed.
A weak tornado touched down briefly, no damage was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyThe tornado archive for Colorado, 2014Warnings in Colorado, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538218.